MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 36IN 1 S/A CTX; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP371T
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: mg5308.
 
Event or Problem Description
It was reported that a patient underwent an unknown abdominal procedure on unknown date in (b)(6) 2019 and suture was used.The suture loosened from the needle during use.Another device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional information: device identification, concomitant medical products, device evaluated by mfr, device manufacture date, evaluation codes.Device evaluation summary: one empty opened box and eight unopened samples of product code pdp371, lot # mg5308 were returned for analysis.The complaint sample was not received.During the visual inspection of eight samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number mg5308, and no non-conformances were identified.

Brand Name
PDS+ VIO 36IN 1 S/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8791392
Report Number2210968-2019-84296
Device Sequence Number1845594
Product Code NEW
UDI-Device Identifier10705031048201
UDI-Public10705031048201
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberPDP371T
Device Lot NumberMG5308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/16/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/12/2019
Patient Sequence Number1